Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 103, NWS Kansas City, MO

December 2, 2018Buchanan County, Missouri

NWS Kansas City, MO issued this river flood warning at Dec 2, 2018, 11:02 AM CST for Buchanan County, Missouri. It took effect at Dec 2, 2018, 6:00 PM CST. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Dec 2, 2018, 11:02 AM CST (17:02 UTC)
In effect from
Dec 2, 2018, 6:00 PM CST
Expired
Dec 3, 2018, 4:17 PM CST
In force
22 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Agency (AGYM7).

Action stage
15 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

926 
WGUS43 KEAX 021702
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1102 AM CST Sun Dec 2 2018



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Grand River near Chillicothe affecting Linn and Livingston 
  Counties.
  
  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC115-117-031701-
/O.NEW.KEAX.FL.W.0102.181202T1713Z-181205T0000Z/
/CHZM7.1.ER.181202T1713Z.181203T0600Z.181204T0000Z.NO/
1102 AM CST Sun Dec 2 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Grand River near Chillicothe.
* until Tuesday evening.
* At 10:45 AM Sunday the stage was 23.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 24.6 feet by early Monday morning. The river will 
  fall below flood stage by Monday evening.
* At 24.0 feet...Low-lying cropland floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24   23.9   Sun 11 AM   24.6 early Monday morning
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$

MOC021-031701-
/O.NEW.KEAX.FL.W.0103.181203T0000Z-181204T1516Z/
/AGYM7.1.ER.181203T0000Z.181203T0600Z.181203T1516Z.NO/
1102 AM CST Sun Dec 2 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Platte River near Agency.
* from this evening to Tuesday morning.
* At 10:30 AM Sunday the stage was 18.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 21.0 feet by early Monday morning. The river will fall
  below flood stage by late Monday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   18.1   Sun 10 AM   21.0 early Monday morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
3 follow-up statements
048 
WGUS83 KEAX 030042
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
642 PM CST Sun Dec 2 2018



...The Flood Warning continues for the following rivers in 
Missouri...

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-040042-
/O.EXT.KEAX.FL.W.0103.000000T0000Z-181204T2030Z/
/AGYM7.1.ER.181202T1934Z.181203T0600Z.181203T2030Z.NO/
642 PM CST Sun Dec 2 2018

The Flood Warning continues for
  The Platte River near Agency.
* until Tuesday afternoon.
* At  5:30 PM Sunday the stage was 21.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.1 feet by 
  early Monday morning. The river will fall below flood stage early 
  Monday afternoon.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   21.5   Sun 05 PM   22.1 early Monday morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
724 
WGUS83 KEAX 031603
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1003 AM CST Mon Dec 3 2018



...The Flood Warning continues for the following rivers in 
Missouri...Kansas...

  Grand River near Chillicothe affecting Linn and Livingston Counties.

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

  Grand River near Brunswick affecting Carroll and Chariton Counties.

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

  Missouri River at Sibley affecting Clay...Jackson and Ray Counties.

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

  Missouri River at Glasgow affecting Chariton...Howard and Saline 
  Counties.

  Platte River near Agency affecting Buchanan County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC115-117-041602-
/O.EXT.KEAX.FL.W.0102.000000T0000Z-181205T0027Z/
/CHZM7.1.ER.181202T1724Z.181203T0900Z.181204T0027Z.NO/
1003 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Grand River near Chillicothe.
* until Tuesday evening.
* At  9:45 AM Monday the stage was 26.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 24.0 feet...Low-lying cropland floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24   26.1   Mon 10 AM   25.6 this afternoon
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$

MOC033-041-115-117-041602-
/O.EXT.KEAX.FL.W.0099.000000T0000Z-181206T0658Z/
/SNZM7.2.ER.181202T1505Z.181203T1800Z.181205T0658Z.NO/
1003 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Grand River near Sumner.
* until late Wednesday night.
* At  9:45 AM Monday the stage was 32.3 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 32.5 feet by this
  afternoon. The river will fall below flood stage early Wednesday 
  morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   32.3   Mon 10 AM   32.5 this afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-041-041602-
/O.EXT.KEAX.FL.W.0100.000000T0000Z-181206T2008Z/
/BRNM7.1.ER.000000T0000Z.181204T1800Z.181205T2008Z.UU/
1003 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Grand River near Brunswick.
* until Thursday afternoon.
* At  9:35 AM Monday the stage was 19.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.8 feet by 
  early Tuesday afternoon. The river will fall below flood stage 
  early Wednesday afternoon.
* At 19.0 feet...Flooding of low-lying areas occurs along the west 
  bank of the Grand River near the U.S. Highway 24 bridge about 1 
  mile west of Brunswick.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Brunswick       19   19.5   Mon 10 AM   20.8 early Tuesday 
afternoon
     
&&
  
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327

  

$$

KSC043-MOC003-021-041602-
/O.EXT.KEAX.FL.W.0090.000000T0000Z-181205T1200Z/
/SJSM7.1.ER.181202T0812Z.181202T2300Z.181204T1200Z.NO/
1003 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Missouri River at St Joseph.
* until Wednesday morning.
* At  9:30 AM Monday the stage was 18.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   18.3   Mon 09 AM   18.2 this afternoon
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

MOC047-095-177-041602-
/O.EXT.KEAX.FL.W.0091.000000T0000Z-181205T1030Z/
/SBEM7.1.ER.000000T0000Z.181203T1800Z.181204T1030Z.NO/
1003 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Missouri River at Sibley.
* until late Tuesday night.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 22.8 
  feet this afternoon.
* At 22.0 feet...Low-lying rural areas along the river and outside of
  levee protection flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Sibley          22                      22.8 this afternoon
     
&&
  
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432

  

$$

MOC095-107-177-041602-
/O.EXT.KEAX.FL.W.0092.000000T0000Z-181206T1500Z/
/NAPM7.1.ER.181202T2255Z.181203T1500Z.181205T1500Z.UU/
1003 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Missouri River at Napoleon.
* until Thursday morning.
* At  9:00 AM Monday the stage was 19.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Wednesday morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   19.8   Mon 09 AM   19.7 this afternoon
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-041602-
/O.EXT.KEAX.FL.W.0093.000000T0000Z-181206T1930Z/
/WVYM7.1.ER.181203T0100Z.181204T0000Z.181205T1930Z.NO/
1003 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Missouri River at Waverly.
* until Thursday afternoon.
* At  9:30 AM Monday the stage was 22.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.5 feet by this
  evening. The river will fall below flood stage early Wednesday 
  afternoon.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   22.4   Mon 09 AM   22.5 this evening
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-041602-
/O.EXT.KEAX.FL.W.0094.000000T0000Z-181207T0700Z/
/MIAM7.1.ER.000000T0000Z.181204T0000Z.181206T0700Z.NO/
1003 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Missouri River At Miami.
* until late Thursday night.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 21.3 
  feet this evening.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18                      21.3 this evening
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC041-089-195-041602-
/O.EXT.KEAX.FL.W.0101.181204T0000Z-181206T0900Z/
/GLZM7.1.ER.181204T0000Z.181204T1800Z.181205T0900Z.UU/
1003 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Missouri River at Glasgow.
* from this evening to late Wednesday night.
* At  9:30 AM Monday the stage was 24.2 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 25.7 feet by early Tuesday afternoon. The river will 
  fall below flood stage by Wednesday morning.
* At 25.0 feet...Farmland along the river floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Glasgow         25   24.2   Mon 09 AM   25.7 early Tuesday 
afternoon
     
&&
  
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296

  

$$

MOC021-041602-
/O.EXT.KEAX.FL.W.0103.000000T0000Z-181204T2010Z/
/AGYM7.1.ER.181202T1934Z.181203T0530Z.181203T2010Z.NO/
1003 AM CST Mon Dec 3 2018

The Flood Warning continues for
  The Platte River near Agency.
* until Tuesday afternoon.
* At  9:30 AM Monday the stage was 21.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   21.1   Mon 09 AM   20.4 this afternoon
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
900 
WGUS83 KEAX 032217
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
417 PM CST Mon Dec 3 2018



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Platte River near Agency affecting Buchanan County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-032247-
/O.CAN.KEAX.FL.W.0103.000000T0000Z-181204T2010Z/
/AGYM7.1.ER.181202T1934Z.181203T0530Z.181203T1945Z.NO/
417 PM CST Mon Dec 3 2018

The Flood Warning is cancelled for
  The Platte River near Agency.
* At  3:30 PM Monday the stage was 19.5 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at  1:45 PM Monday.
* Forecast...The river will continue to fall to 17.0 feet by Tuesday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   19.5   Mon 03 PM   19.3 this evening
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 2, 5:40 AM CST, 5 hours 22 minutes earlier.

Area forecast discussion, Dec 2, 5:40 AM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
540 AM CST Sun Dec 2 2018

.Discussion...
Issued at 424 AM CST SUN DEC 2 2018

A slow moving winter storm system continues to role across the
Plains States early this morning, and will continue to be the
focus for weather across eastern Kansas and Missouri today and
tonight as it shifts east. The slow movement of the low is result
of the system cutting-off as it swept into the Plains, developing
a well stacked system with the 500mb low nearly on top of the
surface low, which is shifting northeast into Iowa early this
morning. In general, the winter system is a bit detached from the
prevailing flow; and having shoved the westerlies into the
southern Plains, we do not expect this to change today, which will
keep the system slowly spinning to our northeast through the day.

Today and tonight...the winter system will slowly shift northeast
through the day, thus allowing the wrap around precipitation to
persist across the Nebraska/Iowa/Missouri triple point well into
the daylight hours, with the snow spreading east along the Iowa
border as cold air filters in behind the upper level and surface
lows. Temperatures across much of the Iowa border region are still
above freezing early this morning, and will likely be there till
much later in the day, so while precipitation along the Iowa border
will convert to snow eventually, accumulations are not expected to
be much more than an inch outside that far northwest corner of
Missouri where it has been just a bit colder. As a result of the
ongoing snow, have pushed out the going winter weather advisory
for the northwest corner of Missouri till 6 PM, which might need
pushing out into the evening hours if the snow expected along the
Iowa border persists into the night. Otherwise, for the daylight
hours of today, expect much of the precipitation to be along or
north of the Missouri River thanks to the tight circulation
driving this activity, with the chance of snow finally sweeping
south tonight as the last remnants of the exiting winter system
leave the state.

Monday on through the work week...will be rather cold as the
prevailing westerlies have been pushed to our south. But, there
looks to be another chance for wintery weather toward the end of
the work week as another trough sweeps into the Plains States.
Confidence on timing and precipitation types is rather low this
far out in time, but there is enough there to warrant thinking the
region will see more snow late in the work week --Thursday?--,
with the possibility of another large winter system by the
weekend; though it currently looks to be heading across the
southern Plains and thus looks to impact southern Missouri much
more significantly than northern.

&&

.Aviation...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 540 AM CST SUN DEC 2 2018

Terminals will be a bit of a mess today as the slow moving winter
storms system continues to spin across northern Missouri. As a
result, expect north wind and waves of wintry precipitation to
continue to wrap into northwest Missouri, but confidence on how
far south the precipitation goes is very low. But, in general,
expect CIGs to hang in the low end of MVFR today, with the
potential for some IFR CIGs for periods with light rain and/or
snow. By this evening, expect precipitation types to change over
to all snow with CIGs eventually dropping into the IFR range.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Winter Weather Advisory until 6 PM CST this evening for MOZ001-
     002-011.

&&

Discussion...Cutter
Aviation...Cutter
Hazardous weather outlook, Dec 2, 4:42 AM CST, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
442 AM CST Sun Dec 2 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
442 AM CST Sun Dec 2 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

.Winter Weather...
Snow will continue to remain possible across portions of northern
Missouri and northeastern Kansas through the day. Rain and drizzle
are expected elsewhere through the day. Snow chances will increase
overnight as temperatures drop across the region. A Winter Weather
Advisory is in effect through 6 PM CST across northwestern Missouri.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

.Winter Weather...
Snow chances will decrease quickly, early Monday. Overnight and
morning lows well below freezing may result in slick spots on
roadways given any snow accumulation and refreezing of damp roads.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 10:41 PM CSTRiver Flood WarningEAXCarroll19 hr
Dec 2, 6:26 AM CSTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston3 days
Dec 2, 9:50 AM CSTRiver Flood WarningEAXCarroll, Chariton3 days
Dec 2, 9:50 AM CSTRiver Flood WarningEAXChariton, Howard, Saline3 days
Dec 2, 11:02 AM CSTRiver Flood WarningEAXLinn, Livingston55 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.